... Yuck! My skin feels like it's crawling, warm, and red down all arms, legs, torso, neck, shoulders, for a half hour. Should I back off on my dosage, or break the pill in half? How can I avoid this side effect yet still comply with the doctor's orders? I'm 56 yr old male on two pumps of Androgel 1.62% and 1000iu of Vitamin D3, as well as 20 mg Benicar for HP daily.
Do not crush, chew, break, or open an extended-release tablet or capsule. Swallow it whole. Breaking or opening the pill may cause too much of the drug to be released at one time. Extended-release tablets and capsules contain higher strengths of the medicine than the regular tablets.
Niacin can cause certain side effects, such as flushing (warmth, itching, redness, or tingly feeling under your skin).
Avoid drinking hot beverages shortly after taking niacin. Hot drinks can worsen the flushing effect (warmth, itching, redness, or tingly feeling under your skin).
Avoid drinking alcohol while taking niacin. Alcohol may increase your risk of liver damage, and can also worsen the flushing effects of this medicine.
Avoid taking colestipol (Colestid) or cholestyramine (Locholest, Prevalite, Questran) at the same time you take niacin. If you take either of these other medications, take them at least 4 to 6 hours before or after you take niacin.
Avoid getting up too fast from a sitting or lying position, or you may feel dizzy. Get up slowly and steady yourself to prevent a fall.
As soon as you are able to, I suggest you contact your Dr.
It has been recommended by the makers of Niaspan to take aspirin 30 minutes before taking your Niaspan. That frequently works for me, as I have gotten horribly uncomfortable flushing before - red rash and feels like my face and neck have fallen into stinging nettles. I was just switched to generic Niacin ER and discovered the same advice applies. See http://www.ncbi.nlm.nih.gov/pubmed/17323787
- Niacin Information for Consumers
- Niacin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Niacin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Jan 2010 • 1 answer
Posted 21 Jan 2010 • 1 answer
Will taken niacin 500 dietary supplement affect the implanon in any way or will taken dietary pills?
Posted 7 Nov 2010 • 1 answer
Posted 24 Feb 2012 • 2 answers
Posted 5 Jul 2012 • 2 answers